Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 37, NWS Milwaukee, WI

July 23, 2009Kenosha County, Wisconsin

NWS Milwaukee, WI issued this severe thunderstorm warning at Jul 23, 2009, 3:37 PM CDT for Kenosha County, Wisconsin. It was in force for 33 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 23, 2009, 3:37 PM CDT (20:37 UTC)
Expired
Jul 23, 2009, 4:10 PM CDT
In force
33 min
Issued by
NWS Milwaukee, WI
Area
Storm-based polygon

County Kenosha County, WI

The radar

The Milwaukee radar (KMKX), 63 km from the middle of the area, began a volume at 20:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 23, 3:43 PM CDTHAIL 0.88Paddock Lake, WI
Jul 23, 3:45 PM CDTHAIL 0.88Silver Lake, WIREPORT RELAYED BY THE NSSL SHAVE EXPERIMENT.
Jul 23, 3:45 PM CDTHAIL 1Camp Lake, WI
Jul 23, 3:55 PM CDTHAIL 0.882 Ne Silver Lake, WIREPORT RELAYED BY THE NSSL SHAVE EXPERIMENT.
Jul 23, 3:55 PM CDTHAIL 12 Nne Camp Lake, WIPENNY TO QUARTER SIZE HAIL...REPORT RELAYED BY THE NSSL SHAVE EXPERIMENT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.6 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2009-07-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 422 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2009-07-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
422 J/kg
Mixed-layer CIN
-51 J/kg
Mixed-layer LCL
770 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
-4 m²/s²
0-3 km storm-relative helicity
1 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KMKX 232037
SVRMKX
WIC059-232130-
/O.NEW.KMKX.SV.W.0037.090723T2037Z-090723T2130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
337 PM CDT THU JUL 23 2009

THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  KENOSHA COUNTY IN SOUTHEAST WISCONSIN

* UNTIL 430 PM CDT

* AT 336 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 3 MILES
  NORTHEAST OF LAKE CATHERINE...OR 3 MILES NORTH OF ANTIOCH...AND WAS
  MOVING EAST AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  PLEASANT PRAIRIE BY 410 PM CDT...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

LAT...LON 4259 8825 4263 8781 4249 8782 4248 8783
      4249 8825
TIME...MOT...LOC 2037Z 271DEG 11KT 4252 8807

$$
3 follow-up statements
000 
WWUS53 KMKX 232042
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
342 PM CDT THU JUL 23 2009

WIC059-232130-
/O.CON.KMKX.SV.W.0037.000000T0000Z-090723T2130Z/
KENOSHA WI-
342 PM CDT THU JUL 23 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR KENOSHA COUNTY...

AT 342 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR SALEM...OR NEAR PADDOCK LAKE...MOVING EAST AT 10 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
BRISTOL BY 400 PM CDT...
PLEASANT PRAIRIE AND KENOSHA AIRPORT BY 430 PM CDT...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

IF ON OR NEAR PADDOCK LAKE...GET OUT OF THE WATER AND MOVE INDOORS 
OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES 
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE 
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. 
DONT BE CAUGHT ON THE WATER IN A THUNDERSTORM

LAT...LON 4259 8825 4263 8781 4249 8782 4248 8783
      4249 8825
TIME...MOT...LOC 2042Z 268DEG 8KT 4254 8810

$$

LAMERS
000 
WWUS53 KMKX 232052
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
352 PM CDT THU JUL 23 2009

WIC059-232130-
/O.CON.KMKX.SV.W.0037.000000T0000Z-090723T2130Z/
KENOSHA WI-
352 PM CDT THU JUL 23 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR KENOSHA COUNTY...

AT 351 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR SALEM...OR NEAR PADDOCK LAKE...MOVING EAST AT 5 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
BRISTOL BY 410 PM CDT...
PLEASANT PRAIRIE BY 430 PM CDT...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

NICKEL SIZE HAIL WAS REPORTED IN PADDOCK LAKE WITH THIS STORM. 
DOPPLER RADAR INDICATES LARGER HAIL IS POSSIBLE. IF YOU ARE IN THE 
PATH OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND 
PROPERTY.

LAT...LON 4259 8825 4263 8781 4249 8782 4248 8783
      4249 8825
TIME...MOT...LOC 2051Z 262DEG 6KT 4255 8810

$$

LAMERS
000 
WWUS53 KMKX 232110
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
410 PM CDT THU JUL 23 2009

WIC059-232120-
/O.CAN.KMKX.SV.W.0037.000000T0000Z-090723T2130Z/
KENOSHA WI-
410 PM CDT THU JUL 23 2009

...THE SEVERE THUNDERSTORM WARNING FOR KENOSHA COUNTY IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER 
APPEARS TO BE SEVERE.

THUNDERSTORMS SHOULD PERSIST OVER KENOSHA COUNTY OVER THE NEXT 
HOUR...AND A FEW MAY PRODUCE SOME LIGHTNING...BRIEF GUSTY WINDS...OR 
SMALL HAIL.

LAT...LON 4259 8825 4263 8781 4249 8782 4248 8783
      4249 8825
TIME...MOT...LOC 2110Z 262DEG 6KT 4255 8806

$$

LAMERS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 2:57 PM CDT, 40 minutes earlier.

Area forecast discussion, Jul 23, 2:57 PM CDT, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
257 PM CDT THU JUL 23 2009

.SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT
WEAK RIDGING WILL AFFECT THE AREA TONIGHT ALONG WITH SLIGHTLY
DRIER AIR...LEADING TO PARTLY CLOUDY SKIES. THINGS WILL GET MORE
INTERESTING FOR FRIDAY AS A STRONG UPPER LEVEL TROUGH CURRENTLY
OVER SOUTHERN MANITOBA MOVES SOUTHEAST TO LAKE SUPERIOR BY FRIDAY
EVENING. A SURFACE COLD FRONT FROM NORTH-CENTRAL WI TO NORTHEAST
IA EARLY FRIDAY EVENING WILL PUSH THROUGH THE CWA BY 12Z SATURDAY
MORNING.

EXPECT THUNDERSTORMS TO DEVELOP LATE FRIDAY AFTERNOON IN CENTRAL
WI AS THE COLD FRONT APPROACHES AND PROGRESS SOUTHEAST THROUGH
SOUTHERN WI DURING THE EVENING. INSTABILITY WILL BE MARGINAL TO
GOOD WITH CAPE VALUES AROUND 1000 J/KG AND LI/S IN THE -2 TO -3
RANGE...ALL THIS DEPENDING ON HOW MUCH SURFACE HEATING IS
REALIZED. EFFECTIVE SHEAR VALUES OF 35-45 KTS...SUGGESTS SUPERCELLS
POSSIBLE AHEAD AND ALONG THE FRONT...SOME POSSIBLY SEVERE.

SATURDAY LOOKS TO START OUT DRY WITH THE CLOSED UPPER LOW SLOWLY
SLIDING EAST ACROSS THE NORTHERN GREAT LAKES. AN EMBEDDED
SHORTWAVE TROUGH MOVES ACROSS THE AREA SATURDAY AFTERNOON. THE
LACK OF LOW LEVEL MOISTURE WILL INHIBIT WIDESPREAD DEVELOPMENT OF
CONVECTION...BUT WENT WITH CHANCE POPS WITH HIGHEST AREA TO THE NORTH.

.LONG TERM...SUNDAY THROUGH THURSDAY
LONG WAVE TROUGH PATTERN OVER THE AREA CONTINUES AS THE CLOSED
UPPER LOW OVER THE NORTHERN GREAT LAKES EARLY SUNDAY PROGRESSES
NORTHWARD...BUT ANOTHER WAVE DIPS SOUTHEAST OVER THE GREAT LAKES
KEEPING THE PERSISTENT PATTERN. SEVERAL EMBEDDED SHORTWAVES WILL
KEEP CHANCES FOR SHOWERS AND THUNDERSTORMS THROUGH MUCH OF THE
PERIOD. LONG RANGE MODELS DO SHOW SOME TIMING DIFFERENCES WITH A
STRONG SHORTWAVE TROUGH TUESDAY WITH THE 00Z ECMWF BRINGING IT
THROUGH EARLY TUESDAY...WHILE THE GFS HOLDS OFF UNTIL TUESDAY
EVENING. TUESDAY LOOKS LIKE THE BEST CHANCE FOR CONVECTION DURING
THE PERIOD. TEMPS WILL CONTINUE TO BE SLIGHTLY BELOW NORMAL.

&&

.AVIATION...THUNDERSTORMS OCCURRING THIS AFTERNOON WILL GRADUALLY
DISSIPATE AS DAYTIME HEATING IS LOST THIS EVENING. EVEN WITH
SCATTERED THUNDERSTORMS...VFR CONDITIONS SHOULD REMAIN OVERNIGHT.
THUNDERSTORMS ARE FORECAST TO DEVELOP ONCE AGAIN TOMORROW AS A LOW
PRESSURE SYSTEM MOVES INTO WISCONSIN. MAINLY VRF CONDITIONS ARE
EXPECTED...HOWEVER WITHIN ANY STRONGER THUNDERSTORMS...CONDITIONS
COULD BRIEFLY DROP TO MVFR.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...NONE.
&&

SHORT/LONG TERM...16/KUHLMAN
AVIATION/MARINE...12/ZABEL
Hazardous weather outlook, Jul 23, 12:50 PM CDT, 2 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1250 PM CDT THU JUL 23 2009

WIZ046-047-051-052-056>060-062>072-241030-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
1250 PM CDT THU JUL 23 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED TO DEVELOP
ONCE AGAIN THIS AFTERNOON. THE THUNDERSTORMS COULD CONTAIN SMALL
HAIL...BUT SHOULD REMAIN BELOW SEVERE LIMITS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FRIDAY AFTERNOON AND
NIGHT FOR ALL OF SOUTHERN WISCONSIN AS A WARM FRONT APPROACHES THE
REGION. A COLD FRONT WILL FOLLOW THE WARM FRONT LATE FRIDAY NIGHT.

ISOLATED THUNDERSTORMS WILL REMAIN POSSIBLE FROM THE WEEKEND INTO
EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

LMZ643>646-241030-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
1250 PM CDT THU JUL 23 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED TO DEVELOP
ONCE AGAIN THIS AFTERNOON. THE THUNDERSTORMS COULD CONTAIN SMALL
HAIL...BUT SHOULD REMAIN BELOW SEVERE LIMITS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FRIDAY AFTERNOON AND
NIGHT FOR ALL OF SOUTHERN WISCONSIN AS A WARM FRONT APPROACHES THE
REGION. A COLD FRONT WILL FOLLOW THE WARM FRONT LATE FRIDAY NIGHT.

ISOLATED THUNDERSTORMS WILL REMAIN POSSIBLE FROM THE WEEKEND INTO
EARLY NEXT WEEK.

ZABEL
WWW.WEATHER.GOV/MKX

In the hours before

Local storm report, Jul 23, 3:06 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
306 PM CDT THU JUL 23 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0237 PM     HAIL             2 SE NORTH CAPE         42.76N 88.04W
07/23/2009  E1.00 INCH       RACINE             WI   TRAINED SPOTTER

&&

BORGHOFF
Special weather statement, Jul 23, 3:17 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
317 PM CDT THU JUL 23 2009

WIZ052-060-232045-
OZAUKEE-SHEBOYGAN-
317 PM CDT THU JUL 23 2009

...STRONG THUNDERSTORM MOVING THROUGH THE CITY OF SHEBOYGAN...

AT 316 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR SHEBOYGAN FALLS...MOVING SOUTHEAST AT 5 MPH.

DIME TO NICKEL SIZE HAIL...WINDS UP TO 50 MPH...BRIEF HEAVY
DOWNPOURS...ARE POSSIBLE WITH THIS STORM.

* THE THUNDERSTORM WILL BE NEAR...
  SHEBOYGAN BY 325 PM CDT...
  KOHLER ANDRAE STATE PARK AND 6 MILES NORTH OF OOSTBURG BY 345 PM
  CDT...

GUSTY WINDS MAY CAUSE BRANCHES AND A TREE OR TWO TO BE BLOWN DOWN...
AND LOOSE OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THIS STORM HAS PASSED.

LAMERS
Local storm report, Jul 23, 3:28 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
328 PM CDT THU JUL 23 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0250 PM     HAIL             3 NE EAGLE LAKE         42.74N 88.09W
07/23/2009  E1.00 INCH       RACINE             WI   PUBLIC

            MOSTLY PENNY TO NICKEL SIZE HAIL...MAX HAIL SIZE UP TO 1
            INCH IN DIAMETER. REPORT RELAYED FROM THE NSSL SHAVE
            EXPERIMENT.

&&

LAMERS
Special weather statement, Jul 23, 3:32 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
332 PM CDT THU JUL 23 2009

WIZ072-232100-
KENOSHA-
332 PM CDT THU JUL 23 2009

...STRONG THUNDERSTORM MOVING ACROSS SOUTHERN KENOSHA COUNTY...

AT 330 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR CAMP LAKE...MOVING EAST AT 15 MPH.

PENNY SIZE HAIL...WINDS UP TO 45 MPH...BRIEF HEAVY DOWNPOURS...ARE
POSSIBLE WITH THIS STORM.

* THE THUNDERSTORM WILL BE NEAR...
  PLEASANT PRAIRIE AND KENOSHA AIRPORT BY 400 PM CDT...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS
STORM HAS PASSED.

LAMERS
Local storm report, Jul 23, 3:36 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
336 PM CDT THU JUL 23 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0237 PM     HAIL             2 SE NORTH CAPE         42.76N 88.04W
07/23/2009  E0.50 INCH       RACINE             WI   TRAINED SPOTTER

            THIS IS AN UPDATE FROM AN EARLIER ISSUANCE. THE HAIL WAS
            ESTIMATED CLOSER TO DIME SIZE THAN TO QUARTER SIZE.

&&

BORGHOFF
Special weather statement, Jul 23, 3:36 PM CDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
336 PM CDT THU JUL 23 2009

WIZ064-069-070-232100-
JEFFERSON-ROCK-WALWORTH-
336 PM CDT THU JUL 23 2009

...STRONG THUNDERSTORM MOVING ACROSS SOUTHERN JEFFERSON...NORTHEAST
ROCK...AND NORTHWEST WALWORTH COUNTIES...

AT 333 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM JEFFERSON TO 7 MILES
SOUTHWEST OF FORT ATKINSON...MOVING SOUTHEAST AT 25 MPH.

DIME SIZE HAIL...WINDS UP TO 45 MPH...OCCASIONAL CLOUD TO GROUND
LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS.

* THUNDERSTORMS WILL BE NEAR...
  WHITEWATER BY 355 PM CDT...
  PALMYRA BY 400 PM CDT...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE
PASSED.

LAMERS

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 23, 1:11 PM CDTSevere Thunderstorm WarningMKXColumbia, Marquette19 min
Jul 23, 2:47 PM CDTSevere Thunderstorm WarningMKXKenosha, Racine36 min
Jul 23, 4:18 PM CDTAreal Flood AdvisoryMKXWalworth82 min
Jul 23, 4:32 PM CDTSevere Thunderstorm WarningMKXRock, Walworth24 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.